Alert archive / Illinois / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 121, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Jun 11, 2002, 4:19 PM CDT for Champaign County, Illinois. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 11, 2002, 4:19 PM CDT (21:19 UTC)
- Expired
- Jun 11, 2002, 5:00 PM CDT
- In force
- 41 min
- Issued by
- NWS Lincoln, IL
- Area
- Counties, with a storm outline in the text
County Champaign County, IL
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 9.3 hours before the alert went out and 32 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1367 J/kg
- Mixed-layer CIN
- -53 J/kg
- Mixed-layer LCL
- 650 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 135 m²/s²
- 0-3 km storm-relative helicity
- 157 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KILX 112119 SVRSPI ILC019-112200- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LINCOLN IL 419 PM CDT TUE JUN 11 2002 THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CHAMPAIGN COUNTY IN EAST CENTRAL ILLINOIS * UNTIL 500 PM CDT * AT 419 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 9 MILES WEST OF PESOTUM...OR ABOUT 9 MILES SOUTHEAST OF MONTICELLO...MOVING EAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... TOLONO PESOTUM SAVOY CHAMPAIGN URBANA PHILO SIDNEY HOMER THIS STORM IS CAPABLE OF PRODUCING WINDS IN EXCESS OF 60 MPH... DAMAGING HAIL...FREQUENT LIGHTNING...AND VERY HEAVY RAIN. TAKE SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. REPORT SEVERE WEATHER OR ANY STORM DAMAGE TO YOUR LOCAL ESDA...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER SERVICE. STAY TUNED FOR LATER STATEMENTS. LAT...LON 4007 8845 3990 8846 3990 8796 4019 8796 KETCHAM NNNN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 2:35 PM CDT, 1 hour 44 minutes earlier.
Area forecast discussion, Jun 11, 2:35 PM CDT, 1 hour 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 235 PM CDT TUE JUN 11 2002 SFC FRONTAL BOUNDARY IN THE PLAINS WILL CONTINUE TO SLOWLY MOVE TOWARDS IL OVER THE NEXT 24 HOURS. MAIN FORECAST CONCERNS WILL BE HEAVY RAIN CHC THROUGH TGNT INTO WED. AS FRONT CREEPS CLOSER TO IL...WITH MOIST UNSTABLE AIRMASS IN PLACE FOR TSRA INITIATION. ONGOING PCPN WILL CONTINUE TO MOVE ACROSS CEN IL THIS EVE WITH HVY RAIN THREAT ALSO CONTINUING. SO WILL ADD HVY RAIN WORDING TO THE ZONES. EXPECT A BREAK IN THE PCPN AFTER THIS EVENINGS CONVECTION ...WITH ANOTHER MCS POSSIBLE TO REDEVELOP IN NRN MO LATE TNGT. MODELS SLOW DOWN FRONTAL MOVEMENT ACROSS THE AREA ON WED...AS BOUNDARY GOES PARRELLEL TO THE UPR LVL FLOW. SO WILL CONTINUE LKLY POPS ACROSS THE AREA. TRAINING ECHOS ALONG THE WEST-EAST FRONT WILL CONTINUE HVY RAIN THREAT...SO WILL KEEP THIS GOING ALSO. FRONT CONTINUES TO REMAIN DRAPED ACROSS THE AREA ON THU...FROM GENERALLY STL TO IND. WILL MAKE MAJOR CHANGES TO THU FORECAST AS SLOW MOVEMENT OF THE FRONTAL BOUNDARY WILL LEAD TO INCREASED CHANCES OF PCPN ACROSS THE AREA. MODELS HAVING A HARD TIME PLACING THE HEAVIEST QPF WITH ETA FURTHER NORTH...BUT BOTH POINT TO A WAVE ALONG THE FRONT PRODUCING ANOTHER ROUND OF HVY RAIN. SO WILL CHANGE THE FORECAST DRAMACTICALLY FOR THU. AFTER THIS WAVE PASSES...UPR LOW IN THE HIGH PLAINS SWINGS ACROSS THE AREA ON FRI...DEEPENING THE UPR LVL PATTERN TO MORE OF A NW FLOW REGIME THROUGH THE WEEKEND. EXPECT WRAPAROUND PCPN ON FRI..BEFORE THINGS DRY OUT SLIGHTLY FOR SAT. NW FLOW CONTINUES FOR THE WEEKEND...WITH WK IMPULSES ROTATING AROUND THE UPR LOW IN THE GRT LKS. SO WILL CONTINUE SLIGHT CHC OF PCPN FOR SUN-TUES. ...PRELIMINARY CCF FOR COORDINATION PURPOSES... SPI TT 071/081 062/077 059 22666 PIA TT 070/081 061/076 057 22766 DEC TT 071/081 061/078 059 22666 CMI TT 071/081 061/078 059 22666 MTO TT 071/083 061/079 060 22666 LWV TT 071/084 061/081 062 22666 .ILX...NONE. KETCHAM
In the hours before
Special weather statement, Jun 11, 11:10 AM CDT, 5 hours 9 minutes before
ILZ027>031-036>038-040>057-061>063-066>068-071>073-111715- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 1110 AM CDT TUE JUN 11 2002 OCCASIONAL THUNDERSTORMS CAN BE EXPECTED IN CENTRAL AND SOUTHEAST ILLINOIS THIS AFTERNOON AND THIS EVENING. WIND GUSTS OF 40 TO 50 MPH ...SMALL HAIL AND HEAVY DOWNPOURS WILL ACCOMPANY THE STRONGEST STORMS...ESPECIALLY BETWEEN I-72 AND I-70. HOWEVER...NO ORGANIZED SEVERE WEATHER IS ANTICIPATED. THERE WILL BE A BETTER CHANCE FOR SEVERE WEATHER ON WEDNESDAY. A COLD FRONT IS EXPECTED TO MOVE INTO THE REGION AND PROVIDE THE FOCUS FOR SEVERE THUNDERSTORM DEVELOPMENT...ALONG WITH AREAS OF HEAVY RAIN AND THE POTENTIAL FOR FLASH FLOODING. MILLER
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 12:24 PM CDT | Flash Flood Warning | ILX | Fulton | 6 hr |
| Jun 11, 2:26 PM CDT | Flash Flood Warning | ILX | Schuyler | 6 hr |
| Jun 11, 2:44 PM CDT | Flash Flood Warning | ILX | Mason | 6 hr |
| Jun 11, 3:00 PM CDT | Severe Thunderstorm Warning | ILX | Cass, Morgan, Schuyler, Scott | 60 min |
| Jun 11, 3:22 PM CDT | Tornado Warning | ILX | Morgan | 38 min |
| Jun 11, 3:33 PM CDT | Flash Flood Warning | ILX | Morgan, Sangamon | 6 hr |
| Jun 11, 3:53 PM CDT | Severe Thunderstorm Warning | ILX | Menard, Sangamon | 67 min |
| Jun 11, 4:31 PM CDT | Severe Thunderstorm Warning | ILX | Christian, Shelby | 59 min |
| Jun 11, 5:02 PM CDT | Tornado Warning | ILX | Shelby | 28 min |
| Jun 11, 5:11 PM CDT | Severe Thunderstorm Warning | ILX | Cumberland | 64 min |
| Jun 11, 5:12 PM CDT | Severe Thunderstorm Warning | ILX | Effingham | 63 min |
| Jun 11, 5:29 PM CDT | Tornado Warning | ILX | Effingham | 46 min |
| Jun 11, 5:35 PM CDT | Severe Thunderstorm Warning | ILX | Coles | 40 min |
| Jun 11, 5:40 PM CDT | Severe Thunderstorm Warning | ILX | Clay, Jasper | 65 min |
| Jun 11, 6:05 PM CDT | Severe Thunderstorm Warning | ILX | Clark, Edgar | 55 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.